Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 10, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at May 20, 2016, 2:00 PM MDT for 4 counties in Utah; 7 counties in Colorado. It took effect at May 21, 2016, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2016, 2:00 PM MDT (20:00 UTC)
- In effect from
- May 21, 2016, 10:00 AM MDT
- Expired
- May 21, 2016, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 49 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS75 KGJT 202000 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT FRI MAY 20 2016 COZ001-UTZ022-027-029-210400- /O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ /O.CON.KGJT.WI.Y.0009.000000T0000Z-160521T0200Z/ LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB... CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-020-210400- /O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...FRUITA...GATEWAY...NUCLA 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH MAINLY IN THE WESTERN PORTION OF THE VALLEYS. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-210400- /O.NEW.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. * TIMING...GUSTY WINDS LATE TONIGHT WILL STRENGTHEN THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
5 follow-up statements
409 WWUS75 KGJT 210425 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1025 PM MDT FRI MAY 20 2016 COZ001-006-020-UTZ022-027-029-211230- /O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ LOWER YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY... NUCLA...BLANDING...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 1025 PM MDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-211230- /O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 1025 PM MDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY... * TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
469 WWUS75 KGJT 211213 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 613 AM MDT SAT MAY 21 2016 COZ001-006-020-UTZ022-027-029-212015- /O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ LOWER YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY... NUCLA...BLANDING...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 613 AM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-212015- /O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 613 AM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
427 WWUS75 KGJT 211251 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 651 AM MDT SAT MAY 21 2016 COZ001-006-020-UTZ022-027-029-212100- /O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ LOWER YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY... NUCLA...BLANDING...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 651 AM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-212100- /O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 651 AM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
240 WWUS75 KGJT 211808 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1208 PM MDT SAT MAY 21 2016 COZ001-006-020-UTZ022-027-029-220200- /O.CON.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/ LOWER YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY... NUCLA...BLANDING...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 1208 PM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-220200- /O.CON.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 1208 PM MDT SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
857 WWUS75 KGJT 220203 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 803 PM MDT SAT MAY 21 2016 COZ001-006-020-UTZ022-027-029-220315- /O.EXP.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/ LOWER YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY... NUCLA...BLANDING...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 803 PM MDT SAT MAY 21 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE DECREASED SUBSTANTIALLY WELL BELOW CRITERIA WITH GUSTS IN THE 10S AND 20S. THEREFORE...HAVE ALLOWED WIND ADVISORY TO EXPIRE. $$ COZ003-UTZ023-025-028-220315- /O.EXP.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 803 PM MDT SAT MAY 21 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE DECREASED SUBSTANTIALLY BELOW CRITERIA WITH GUSTS IN THE 20S AND 30S...PEAKING IN THE 40S IN SE UTAH MOUNTAINS. THEREFORE...HAVE ALLOWED WIND ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 20, 11:30 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 20, 11:30 AM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1130 AM MDT FRI MAY 20 2016 .SHORT TERM...(Today through Saturday) Issued at 323 AM MDT Fri May 20 2016 The shortrange models appear on track in positioning the low center along the Oregon coast this morning. Satellite images show the circulation center over extreme sw Oregon and sliding gradually east. The jet curved cyclonically from the San Francisco area over central Nevada then turn more to the north over western Montana. The tightest gradient was edging toward western Utah. This wind band will move east today and cause winds to increase over eastern UT and western CO this afternoon and evening. The gradient should be tight enough to bring wind advisory level wind speeds to the lower elevations of SE UT and extreme NW CO. Gusts to 45 mph are probable. The only factor that could hamper this will be the band of mid and high cloud the will advect over the area. The main wind band is projected over the forecast area Saturday so believe windy conditions will continue. Cloud cover should thicken as well so have held off and any wind highlights at this time as the cloud cover may interfere with vertical mixing. .LONG TERM...(Saturday through Thursday) Issued at 400 PM MDT Thu May 19 2016 Sunday the low lifts into the Canadian Rockies with the tail of the trough pushing across our northern counties. This will bring increased coverage of thundershowers especially to the northern mountains. A cold frontal passage in the afternoon will provide a storm focus and then a cool down for the first half of the new week. Snow level stills remains relatively high, around 10000 ft MSL. A trough remains over the Intermountain West with a stronger shortwave now timed to pass next Thursday. A slow warming trend through Wednesday will cool down again on Thursday. Late-day convection looks to favor the northern and eastern mountains. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1125 AM MDT Fri May 20 2016 SOME MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA BUT TAF SITES WILL REMAIN VFR. MAIN CONCERN WILL BE GUSTY SOUTHWEST WINDS REACHING 30 TO 40 MPH AT TIMES THROUGH 02Z OR SO. SIMILAR CONDITIONS ARE EXPECTED AGAIN TOMORROW WITH WINDS POSSIBLY GETTING A LITTLE STRONGER AS THE PRESSURE GRADIENT TIGHTENS. && .GJT Watches/Warnings/Advisories... CO...Wind Advisory until 8 PM MDT this evening for COZ001. UT...Wind Advisory until 8 PM MDT this evening for UTZ022-027-029. && SHORT TERM...CC LONG TERM...JOE AVIATION...TGR
Hazardous weather outlook, May 20, 3:15 AM MDT, 10 hours 45 minutes before
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
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.